MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE WITH SYRINGE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE WITH SYRINGE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ blunt fill needle with syringe caused visible coring in 7 daptomycin vials.The following information was provided by the initial reporter: "today we did a small trial using the bd blunt fill needles (18g x 1 inch ref (b)(4); lot 3086627 exp 5/31/2028).I reviewed the appropriate technique with our pharmacy technician.She then reconstituted 20 vials of daptomycin using them.Of the 20 vials we saw visible cores in 5 of them.None were sent out to patients.We also withdrew doses from several other daptomycin vials that had been reconstituted the previous day and were stored in the fridge.None of the vials contained a visible core.However when we used the blunt fill needles to withdraw doses we had visible cores in 7 of the final dose syringes.We then filtered them so we could use the medication.At this point the blunt fill needles don�t seem to be working to prevent coring of these vials.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary a device history record review was completed by our quality engineer team for provided material number 305181 and lot number 3086627.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd¿ blunt fill needle with syringe caused visible coring in 7 daptomycin vials.The following information was provided by the initial reporter: "today we did a small trial using the bd blunt fill needles (18g x 1 inch ref (b)(4); lot 3086627 exp 5/31/28).I reviewed the appropriate technique with our pharmacy technician.She then reconstituted 20 vials of daptomycin using them.Of the 20 vials we saw visible cores in 5 of them.None were sent out to patients.We also withdrew doses from several other daptomycin vials that had been reconstituted the previous day and were stored in the fridge.None of the vials contained a visible core.However when we used the blunt fill needles to withdraw doses we had visible cores in 7 of the final dose syringes.We then filtered them so we could use the medication.At this point the blunt fill needles don�t seem to be working to prevent coring of these vials.".

Brand Name
BD¿ BLUNT FILL NEEDLE WITH SYRINGE
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17799926
Report Number1911916-2023-00683
Device Sequence Number15266385
Product Code GAA
UDI-Device Identifier00382903051816
UDI-Public00382903051816
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number3086627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown